Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 62, NWS State College, PA

July 2, 2014Lancaster County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 2, 2014, 4:42 PM EDT for Lancaster County, Pennsylvania. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 4:42 PM EDT (20:42 UTC)
Expired
Jul 2, 2014, 5:45 PM EDT
In force
63 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County Lancaster County, PA

The radar

The Philadelphia radar (KDIX), 155 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:48 PM EDTTSTM WND DMGManheim, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 11:14 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1420 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WUUS51 KCTP 022042
SVRCTP
PAC071-022145-
/O.NEW.KCTP.SV.W.0062.140702T2042Z-140702T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 545 PM EDT

* AT 442 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR KLEINFELTERSVILLE TO NEAR COLUMBIA...AND MOVING
  EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EPHRATA...COLUMBIA...LITITZ...MOUNT JOY...MANHEIM...EAST
  PETERSBURG...AKRON...SALUNGA-LANDISVILLE...DENVER...REAMSTOWN...
  ROTHSVILLE...ADAMSTOWN...BRICKERVILLE...TERRE HILL...BROWNSTOWN...
  BOWMANSVILLE...REINHOLDS...FIVEPOINTVILLE...SCHOENECK AND PENRYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4013 7606 4004 7650 4011 7652 4030 7620
      4031 7614 4020 7597
TIME...MOT...LOC 2042Z 249DEG 19KT 4027 7622 4007 7649 

$$

KF
1 follow-up statement
225 
WWUS51 KCTP 022127
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT WED JUL 2 2014

PAC071-022145-
/O.CON.KCTP.SV.W.0062.000000T0000Z-140702T2145Z/
LANCASTER PA-
527 PM EDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN LANCASTER COUNTY...

AT 526 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYOMISSING TO ROTHSVILLE...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
EPHRATA...AKRON...DENVER...REAMSTOWN...ROTHSVILLE...ADAMSTOWN...TERRE
HILL...BROWNSTOWN...BOWMANSVILLE...REINHOLDS...FIVEPOINTVILLE...
SCHOENECK...FARMERSVILLE AND LANCASTER AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4013 7605 4008 7630 4028 7624 4030 7620
      4031 7614 4020 7597
TIME...MOT...LOC 2126Z 249DEG 19KT 4034 7596 4015 7624 

$$

KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:47 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 2, 3:47 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
347 PM EDT WED JUL 2 2014

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL POSE A THREAT FOR DAMAGING WIND GUSTS
AND HAIL THIS AFTERNOON AND EVENING. THE INTERACTION OF A SLOW
MOVING COLD FRONTAL BOUNDARY AND ARTHUR WILL SUPPORT MORE SHOWERS
AND THUNDERSTORMS ON THURSDAY...WITH HEAVY RAIN POSSIBLE MAINLY
OVER EASTERN PORTIONS OF THE KEYSTONE STATE. HOWEVER...MUCH OF THE
REGION WILL NOT BE IMPACTED BY ARTHUR AS IT TRACKS FAR ENOUGH OFF
THE EASTERN SEABOARD. HIGH PRESSURE ACCOMPANIED BY COOLER AND
LESS HUMID CONDITIONS WILL BRING A VERY COMFORTABLE AND DRY 4TH
OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #384 REMAINS EFFECT UNTIL 7 PM EDT FOR
MUCH OF CENTRAL PA.

THUNDERSTORMS...SOME LOCALLY SEVERE...WILL CONTINUE THRU THE
AFTERNOON AND INTO THE EVENING - MAINLY OVER CENTRAL AND EASTERN
PORTIONS OF THE CWA. VERY UNSTABLE ATM WITH SB CAPES 3-4000 J/KG
ARE SUPPORTING ROBUST UPDRAFTS WITH 50DBZ CORES OVER 30KFT
AGL...RESULTING IN MARGINALLY SVR HAIL AND ISOLATED WND DMG. AN
ORGANIZED ROTATING STORM PROMPTED A TORNADO WARNING AND TRACKED
EWD ACRS E-CNTRL LYCOMING COUNTY INTO SULLIVAN COUNTY. SEVERAL
REPORTS OF DMG WERE RECEIVED...WITH A FOLLOW UP SURVEY LKLY NEEDED
TOMORROW.

NEXT CONCERN IS POTENTIAL FOR ISOLATED FLASH FLOODING. MERGING AND
BRIEF TRAINING OF CELLS /GIVEN SWLY LOW-MID LVL FLOW AHEAD OF WEAK
FRONT/ COMBINED WITH PWS 1.5-2 INCHES SUGGESTS RAINFALL RATES WILL
BE VERY INTENSE...PERHAPS 2-3 INCHES/HR. HAVE ADDED MENTION OF FF
THREAT INTO HWO. FFG VALUES STILL A BIT HIGH/CONFIDENCE LOW FOR FF
WATCH ATTM.

LASTLY...HI VALUES ARE ~100F ACRS PORTIONS OF THE LWR SUSQ VLY.
DECIDED TO HOLD OFF ON HEAT ADVY AND CONTINUE MENTION OF HIGH HX
IN HWO.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM THURSDAY/...
TSTM CVRG AND SVR/FF THREAT SHOULD WANE THIS EVENING WITH BLYR
COOLING AND LOSS OF HEATING/INSTABILITY. LOW TEMPS WILL BE QUITE
WARM AND MUGGY WITH PATCHY FOG. FOCUS WILL BEGIN TO SHIFT TO
INTERACTION OF WEAK FRONTAL BOUNDARY ARTHUR...AND POTENTIAL FOR
DEVELOPING MOD-HVY RAIN/PRE TYPE EVENT INTO THURSDAY. MODEL
CONSENSUS QPF FAVORS THE SERN ZONES WITH HIGHER POPS OVERNIGHT
INTO EARLY THURSDAY MORNING.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
LOWER DEWPOINTS EXPECTED ON THU...BUT DYNAMICS WILL BE ON THE
INCREASE. WHILE THE STRONGEST DYNAMICS MAY TRACK WEST OF THE
CWA INTO SOUTHERN ONTARIO...ENOUGH SUPPORT FOR LIKELY POPS
ON THU. MOST LIKELY TOO FAR NW FOR A PRE TYPE EVENT...AS
MENTION IN SHORT TERM SECTION ABOVE...BUT SOMETHING TO WATCH.

IMPROVING CONDITIONS FOR LATE THU INTO FRIDAY...BUT LEFT SOME
SHOWERS IN ACROSS THE EAST.

WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO
SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE
ACROSS THE LAKES.

EXPECT A NICE DAY ON SUNDAY.

WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL
AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A
WEAK FRONT DROPPING SOUTHWARD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LCL TSTM IMPACTS WITH SUB-MVFR VISBY RESTRICTIONS WILL CONTINUE
THRU THE AFTN/EVE. TSTM CVRG SHOULD DECREASE AFT 00Z GIVEN LOSS OF
SFC HEATING/INSTABILITY. GUIDANCE IS IN FAVOR OF IFR OR LOWER
RESTRICTIONS IN FOG/ST OVERNIGHT INTO EARLY THURS...BUT HAVE
TRENDED TAFS MORE OPTIMISTICALLY /MAINLY MVFR VISBYS/ FOR NOW
GIVEN PERSISTENCE AND LOW CONFIDENCE. LATER ISSUANCE MAY NEED TO
ADJUST IF FOG/ST BECOME MORE PREVALENT. HUMID AIR REMAINS IN
PLACE THROUGH THU. POTENTIAL REDUCTIONS IN FOG/HAZE EARLY SHOULD
GIVE WAY TO VFR...WITH ANOTHER ROUND OF THUNDERSTORM IMPACTS
PSBL DURING THE AFTN.

LOOK FOR IMPROVING CONDS THU NIGHT WITH PREDOMINATELY VFR FLYING
FRI INTO THE WEEKEND.

OUTLOOK...
FRI-SUN...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...MARTIN
AVIATION...STEINBUGL
Hazardous weather outlook, Jul 2, 3:49 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT WED JUL 2 2014

PAZ004>006-010>012-017>019-024-025-033-034-037-032000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
349 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026-027-035-041-032000-
HUNTINGDON-MIFFLIN-FULTON-NORTHERN LYCOMING-
349 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-032000-
SOUTHERN CLINTON-
349 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-042-046-049>053-056-058-063-064-032000-
JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL-CUMBERLAND-ADAMS-
349 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...THUNDERSTORMS WITH HEAVY RAINFALL MAY CAUSE ISOLATED
FLASH FLOODING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057-059-065-066-032000-
DAUPHIN-LEBANON-YORK-LANCASTER-
349 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HEAT INDEX VALUES WILL APPROACH 100 DEGREES ACROSS THE LOWER
SUSQUEHANNA VALLEY. TAKE EXTRA PRECAUTIONS IF WORKING OR SPENDING
TIME OUTSIDE.

THUNDERSTORMS WITH HEAVY RAINFALL MAY CAUSE ISOLATED FLASH
FLOODING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 2, 2:24 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     2 E CORNWALL            40.27N  76.37W
07/02/2014                   LEBANON            PA   TRAINED SPOTTER

            TREE UPROOTED ALONG RTE 419

&&

EVENT NUMBER CTP1400173

COLBERT
Local storm report, Jul 2, 2:34 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
234 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     KLEINFELTERSVILLE       40.31N  76.27W
07/02/2014                   LEBANON            PA   TRAINED SPOTTER

            TREES DOWN BETWEEN CORNWALL AND KLEINFELTERSVILLE

&&

EVENT NUMBER CTP1400174

COLBERT
Special weather statement, Jul 2, 2:35 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
235 PM EDT WED JUL 2 2014

PAZ058-021915-
SCHUYLKILL PA-
235 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ONEIDA...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMAQUA...SHENANDOAH...MAHANOY CITY...FRACKVILLE...MCADOO...
HOMETOWN...TUSCARORA...ONEIDA...GRIER CITY-PARK CREST...ALTAMONT...
ENGLEWOOD...DELANO...NUREMBURG...SHEPPTON...BRANDONVILLE...
COALDALE...LOCUST LAKE STATE PARK...NEW BOSTON-MOREA...SHENANDOAH
HEIGHTS AND RINGTOWN.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 124 AND 139.

LAT...LON 4075 7624 4091 7626 4095 7621 4090 7605
      4091 7600 4077 7582
TIME...MOT...LOC 1834Z 263DEG 11KT 4090 7616

JUNG
Local storm report, Jul 2, 2:49 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     3 N BENTON              41.24N  76.39W
07/02/2014                   COLUMBIA           PA   911 CALL CENTER

            TREES DOWN ON CAMP LEVINE ROAD

&&

EVENT NUMBER CTP1400175

COLBERT
Special weather statement, Jul 2, 3:17 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
317 PM EDT WED JUL 2 2014

PAZ058-021945-
SCHUYLKILL PA-
317 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 317 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCADOO...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAMAQUA...MAHANOY CITY...MCADOO...HOMETOWN...TUSCARORA...ONEIDA...
GRIER CITY-PARK CREST...DELANO...SHEPPTON...BRANDONVILLE...
COALDALE...LOCUST LAKE STATE PARK...NEW BOSTON-MOREA...KELAYRES...
TRENTON...PARK PLACE AND MARY-D.

THIS INCLUDES INTERSTATE 81 BETWEEN MILE MARKERS 127 AND 139.

LAT...LON 4075 7618 4091 7620 4093 7613 4090 7605
      4091 7600 4077 7581
TIME...MOT...LOC 1917Z 255DEG 20KT 4086 7601

JUNG
Special weather statement, Jul 2, 3:44 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT WED JUL 2 2014

PAZ059-022030-
LEBANON PA-
344 PM EDT WED JUL 2 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARPER TAVERN...MOVING EAST AT 40 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEBANON...PALMYRA...ANNVILLE...MYERSTOWN...PLEASANT HILL...SAND
HILL...LEBANON SOUTH...CLEONA...AVON...RICHLAND...FREDERICKSBURG...
LICKDALE...FORT INDIANTOWN GAP...HARPER TAVERN...PENN NATIONAL RACE
COURSE...JONESTOWN...ONO AND AVON HEIGHTS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 78 BETWEEN MILE MARKERS 0 AND 8.
 INTERSTATE 81 BETWEEN MILE MARKERS 82 AND 97.

LAT...LON 4030 7661 4044 7667 4048 7667 4052 7647
      4036 7623
TIME...MOT...LOC 1944Z 251DEG 34KT 4040 7657

JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 11:05 PM EDTSpecial Weather StatementCTPWarren55 min
Jul 2, 12:00 AM EDTSpecial Weather StatementCTPWarren75 min
Jul 2, 12:30 AM EDTSevere Thunderstorm WarningCTPWarren60 min
Jul 2, 1:26 AM EDTFlash Flood WarningCTPWarren3 hr
Jul 2, 1:59 AM EDTSpecial Weather StatementCTPMcKean76 min
Jul 2, 3:13 AM EDTSpecial Weather StatementCTPWarren62 min
Jul 2, 11:22 AM EDTSpecial Weather StatementCTPSchuylkill23 min
Jul 2, 11:34 AM EDTSpecial Weather StatementCTPSullivan26 min
Jul 2, 11:56 AM EDTSpecial Weather StatementCTPSchuylkill34 min
Jul 2, 11:57 AM EDTSpecial Weather StatementCTPFranklin, Fulton63 min
Jul 2, 12:14 PM EDTSpecial Weather StatementCTPLycoming61 min
Jul 2, 12:30 PM EDTSpecial Weather StatementCTPSchuylkill45 min
Jul 2, 12:36 PM EDTSevere Thunderstorm WarningCTPLycoming, Montour, Northumberland, Union54 min
Jul 2, 1:01 PM EDTTornado WarningCTPLycoming29 min
Jul 2, 1:14 PM EDTSpecial Weather StatementCTPFranklin61 min
Jul 2, 1:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Sullivan38 min
Jul 2, 1:24 PM EDTSpecial Weather StatementCTPLebanon51 min
Jul 2, 1:35 PM EDTSevere Thunderstorm WarningCTPLebanon25 min
Jul 2, 1:56 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon49 min
Jul 2, 2:35 PM EDTSpecial Weather StatementCTPSchuylkill40 min
Jul 2, 3:17 PM EDTSpecial Weather StatementCTPSchuylkill28 min
Jul 2, 3:44 PM EDTSpecial Weather StatementCTPLebanon46 min
Jul 2, 5:25 PM EDTSpecial Weather StatementCTPLancaster35 min
Jul 2, 6:34 PM EDTAreal Flood AdvisoryCTPLancaster116 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.